Alert archive / Michigan / High Wind Watches in 2005

High Wind Watch 2, NWS Grand Rapids, MI

November 12, 200523 counties in Michigan

NWS Grand Rapids, MI issued this high wind watch at Nov 12, 2005, 4:08 AM EST for 23 counties in Michigan. It took effect at Nov 13, 2005, 6:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 4:08 AM EST (09:08 UTC)
In effect from
Nov 13, 2005, 6:00 AM EST
Expired
Nov 13, 2005, 9:00 PM EST
In force
15 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 120908
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 AM EST SAT NOV 12 2005

...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING...

.AN AREA OF LOW PRESSURE CURRENTLY LOCATED OVER WESTERN NEBRASKA
WILL STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE
LOW IS EXPECTED TO BE LOCATED NEAR JAMES BAY BY SUNDAY EVENING.
THIS AREA OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH
SOUTHWEST LOWER MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS
ARE EXPECTED TO DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE
AREA SUNDAY MORNING AND CONTINUES THROUGH SUNDAY EVENING.

MIZ037>040-043>046-050>052-121715-
/O.NEW.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA
408 AM EST SAT NOV 12 2005

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH ACROSS THE AREA
SUNDAY MORNING. WIND GUSTS OF AROUND 60 TO 65 MPH WILL BE POSSIBLE
BEGINNING SUNDAY MORNING...AND WILL CONTINUE THROUGH SUNDAY
EVENING. WINDS WILL THEN DIMINISH SUNDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NJJ
7 follow-up statements
000 
WWUS73 KGRR 121641
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1141 AM EST SAT NOV 12 2005

...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING...

.AN AREA OF LOW PRESSURE CURRENTLY LOCATED IN NEBRASKA WILL
STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE LOW IS
EXPECTED TO SWEEP ACROSS LAKE SUPERIOR ON SUNDAY. THIS AREA
OF LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTHWEST LOWER
MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED TO
DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA SUNDAY
MORNING AND CONTINUES THROUGH SUNDAY EVENING.

MIZ037>040-043>046-050>052-130045-
/O.CON.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA
1141 AM EST SAT NOV 12 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS
THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE
POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN
DIMINISH SUNDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

DUKE
000 
WWUS73 KGRR 122116
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EST SAT NOV 12 2005

...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING...

.AN AREA OF LOW PRESSURE CURRENTLY LOCATED IN SOUTH DAKOTA WILL
STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE LOW
IS EXPECTED TO SWEEP ACROSS LAKE SUPERIOR ON SUNDAY. THIS AREA OF
LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTHWEST LOWER
MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED TO
DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA
SUNDAY MORNING AND CONTINUES THROUGH SUNDAY EVENING.

MIZ056>059-064>067-071>074-130530-
/O.EXA.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...GRAND HAVEN...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
416 PM EST SAT NOV 12 2005

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH ACROSS
THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE
POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN
DIMINISH SUNDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MIZ037>040-043>046-050>052-130530-
/O.CON.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA
416 PM EST SAT NOV 12 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS
THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE
POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN
DIMINISH SUNDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

DUKE
000 
WWUS73 KGRR 130353
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 PM EST SAT NOV 12 2005

...VERY WINDY CONDITIONS EXPECTED SUNDAY AND SUNDAY EVENING...

.AN AREA OF LOW PRESSURE CURRENTLY LOCATED IN MINNESOTA WILL
STRENGTHEN AND MOVE NORTHEAST THROUGH SUNDAY AFTERNOON. THE LOW
IS EXPECTED TO SWEEP ACROSS LAKE SUPERIOR ON SUNDAY. THIS AREA OF
LOW PRESSURE WILL BRING A COLD FRONT THROUGH SOUTHWEST LOWER
MICHIGAN SUNDAY MORNING. VERY WINDY CONDITIONS ARE EXPECTED TO
DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA SUNDAY
MORNING AND CONTINUES THROUGH SUNDAY EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-131200-
/O.CON.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1053 PM EST SAT NOV 12 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM EST SUNDAY THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM EST SUNDAY THROUGH
SUNDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH ACROSS
THE AREA SUNDAY MORNING. WIND GUSTS OF AROUND 60 MPH WILL BE
POSSIBLE SUNDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL THEN
DIMINISH SUNDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KGRR 130749
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 AM EST SUN NOV 13 2005

...STRONG WINDS EXPECTED SUNDAY AND SUNDAY EVENING...

.AN AREA OF LOW PRESSURE LOCATED NEAR THE WESTERN EDGE OF LAKE
SUPERIOR EARLY THIS MORNING IS EXPECTED TO CONTINUE TO MOVE
NORTHEAST THROUGH SUNDAY EVENING. A COLD FRONT JUST WEST OF LOWER
MICHIGAN EARLY THIS MORNING WILL MOVE THROUGH THE STATE BY EARLY
THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THIS
FRONT AS COLD AIR POURS ACROSS THE AREA THIS MORNING AND CONTINUES
THROUGH SUNDAY EVENING.

MIZ037>040-043>046-050>052-056>059-131600-
/O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
/O.NEW.KGRR.HW.W.0002.051113T0800Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
249 AM EST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL BECOME SOUTHWEST AND INCREASE TO BETWEEN 30 TO 40 MPH
BY LATER THIS MORNING. WINDS WILL BE GUSTY AND GUSTS UP TO
BETWEEN 60 AND 65 MPH CAN BE EXPECTED. THE HIGHEST WIND GUSTS
CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL
BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY DIMINISH
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ064>067-071>074-131600-
/O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
/O.NEW.KGRR.WI.Y.0004.051113T0800Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
249 AM EST SUN NOV 13 2005

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO BECOME SOUTHWEST THIS MORNING AND INCREASE
TO BETWEEN 25 TO 35 MPH BY LATE THIS MORNING. WINDS WILL BECOME
GUSTY AND GUSTS BETWEEN 50 TO 55 MPH CAN BE EXPECTED. THE HIGHEST
WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE.
WINDS WILL BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY
DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR WIND GUSTS OF 45
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NJJ
000 
WWUS73 KGRR 131652
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1152 AM EST SUN NOV 13 2005

...STRONG WINDS TO CONTINUE THIS AFTERNOON AND EARLY EVENING...

.AN AREA OF LOW PRESSURE NOW RACING NORTHEAST ACROSS LAKE SUPERIOR
AT MIDDAY WILL CONTINUE TO PULL AWAY FROM THE STATE ACCELERATING
ACROSS ONTARIO THIS AFTERNOON AND TONIGHT. THE TIGHT PRESSURE
GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN
THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN
HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH
RANGE SUSTAINED THIS AFTERNOON...WITH GUSTS BETWEEN 60 AND 65 MPH.
TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH
POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH
GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH
RATHER RAPIDLY AFTER DARK THIS EVENING.

MIZ037>040-043>046-050>052-056>059-140100-
/O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
1152 AM EST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE
EXPECTED THIS AFTERNOON AND EARLY EVENING. THE HIGHEST WIND GUSTS
CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL
BECOME WEST TOWARDS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH
AFTER DARK.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$

MIZ064>067-071>074-140100-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1152 AM EST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE
EXPECTED THIS AFTERNOON. THE WINDS WILL DIMINISH SIGNIFICANTLY
THIS EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE
LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST TOWARDS EVENING AND
THEN DIMINISH SIGNIFICANTLY AFTER DARK.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DUKE
000 
WWUS73 KGRR 132046
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 PM EST SUN NOV 13 2005

...STRONG WINDS TO CONTINUE THIS EVENING...

.AN AREA OF LOW PRESSURE WILL PULL AWAY FROM THE STATE TONIGHT
ACCELERATING ACROSS ONTARIO THIS EVENING. THE TIGHT PRESSURE
GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN
THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN
HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH
RANGE SUSTAINED THIS EVENING...WITH GUSTS BETWEEN 60 AND 65 MPH.
TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH
POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH
GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH
RATHER RAPIDLY AFTER DARK THIS EVENING.

MIZ037>040-043>046-050>052-056>059-140500-
/O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
346 PM EST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE
EXPECTED EARLY THIS EVENING. THE HIGHEST WIND GUSTS CAN BE
EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST
LATER THIS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH AFTER
DARK.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ064>067-071>074-140500-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
346 PM EST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE
EXPECTED THIS EVENING. THE WINDS WILL DIMINISH SIGNIFICANTLY
AFTER DARK. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE
LAKE MICHIGAN SHORELINE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DUKE
000 
WWUS73 KGRR 140200
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
900 PM EST SUN NOV 13 2005


MIZ037>040-043>046-050>052-056>059-140300-
/O.CAN.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
900 PM EST SUN NOV 13 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA.
CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE
EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER
MIDNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

MIZ064>067-071>074-140300-
/O.CAN.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
900 PM EST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA.
CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE
EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER
MIDNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NJJ

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:42 AM EST, 26 minutes earlier.

Area forecast discussion, Nov 12, 3:42 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 AM EST SAT NOV 12 2005

.SHORT TERM...
WV IMAGERY THIS MORNING SHOWS UPPER RIDGING IN PLACE OVER THE GREAT
LAKES ALONG WITH THE TWO MAIN PLAYERS IN THE UPCOMING STORM SYSTEM
THAT WILL BEGIN DEVELOPING LATER TODAY THROUGH SUN. THE MAIN FOCUS
OF THE FORECAST IS DETERMINING WHEN AND IF ANY SEVERE WX CAN BE
EXPECTED AHEAD OF THE FRONT TONIGHT AND ALSO DETERMINING VARIOUS
WIND HEADLINES NEEDED FOR THE NEARSHORE WATERS AND LAND AREAS FOR
THE SUN THROUGH SUN EVENING TIME PERIOD BEHIND THE STORM SYSTEM.

FOR SW LOWER TODAY...WE WILL REMAIN QUIET DURING THE DAYTIME HOURS
WITH THE UPPER RIDGE STILL IN PLACE OVER THE AREA. CLOUDS WILL BE ON
THE INCREASE THROUGH THE DAY AS THE UPPER RIDGE PASSES JUST EAST OF
THE CWFA. THE LOW AND MID LEVELS OF THE ATMOSPHERE ARE EXPECTED TO
REMAIN DRY ENOUGH AS THE GOOD THETA E ADVECTION VIA A DEVELOPING LLJ
LATE IN THE DAY IS EXPECTED TO REMAIN AIMED JUST WEST OF THE CWFA
THROUGH 00Z. S/SW FLOW IN THE LOWER LEVELS WILL REMAIN QUITE BREEZY
TODAY AS THE LOW BEGINS TO TAKES SHAPE TO OUR WEST. EVEN WITH
INCREASING CLOUDS...TEMPS ARE EXPECTED TO WARM A FEW MORE DEGREES
COMPARED TO YESTERDAY WITH HIGHS GENERALLY EXPECTED TO BE AROUND 60
TO LOWER 60S.

THE FIRST PLAYER IN THE DEVELOPING STORM SYSTEM CONTINUES TO BE THE
UPPER ENERGY LEFT OVER FROM THE CA CUTOFF LOW WHICH IS NOW OVER CO.
THE SECOND PLAYER IS JET ENERGY NOW OVER THE PACIFIC NW. THE
GFS...ECMWF...GEM...AND UKMET ARE ALL SIMILAR WITH THEIR SOLUTIONS
COMPARED WITH LAST NIGHT. THE NAM IS NOW ONBOARD WITH THE PHASING OF
THE TWO PIECES OF ENERGY AND DEVELOPING A SYSTEM AND MOVING IT JUST
NORTH OF THE STATE. THIS PHASING OF THE NRN AND SRN STREAM ENERGY IS
EXPECTED TO BEGIN OCCURRING THIS MORNING AND SHOULD BE WELL PHASED
BY LATER THIS EVENING. AS THIS OCCURS...A SFC LOW WILL STRENGTHEN
FAIRLY QUICK AND MOVE TO NEAR KMSP BY 00Z THIS EVENING. AHEAD OF THE
STRENGTHENING LOW...A 60+ KT LLJ WILL DEVELOP AND WILL MOVE OVERHEAD
LATER THIS EVENING. THIS WILL TRANSPORT WARM AND MOIST AIR UP INTO
THE REGION. THIS WILL TOUCH OFF SHOWERS AND A FEW THUNDERSTORMS
ACROSS THE CWFA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT
HOURS. THE MAIN AREA OF PCPN WILL LIKELY REMAIN NORTH OF THE AREA AT
THE NOSE OF THE LLJ. SHOWALTER INDICES ARE FORECAST TO GO DOWN TO
AROUND ZERO OR SO OVER THE AREA AND MID LEVEL LAPSE RATES ARE
FORECAST TO INCREASE TO AROUND 6-6.5 C/KM OVERNIGHT. THIS COMBINED
WITH THE STRONG FORCING COMING IN SHOULD ALLOW FOR SOME STORMS. DEEP
LAYER SHEAR IS STILL EXPECTED TO BE AROUND 45 TO 55 KTS WHICH IS
SUFFICIENT FOR ORGANIZATION. 0-1KM HELICITIES ARE EXPECTED TO BE
RATHER IMPRESSIVE UP AROUND 250 M2/S2 OVERNIGHT. THE TWO FACTORS
LIMITING SEVERE WX POTENTIAL WILL BE LACK OF STRONG INSTABILITY AND
THE EXPECTED ELEVATED NATURE OF THE STORMS.

THE FRONT IS EXPECTED TO BE KNOCKING ON OUR DOORSTEP AROUND 12Z SUN
MORNING. THIS FRONT WILL HAVE A STRONG PUSH TO IT AND IT SHOULD BE
EAST OF THE CWFA BY 18Z SUN. AS H850 TEMPS FALL FROM 10C TO -4C IN
LESS THAN 12 HOURS...THE CAA WILL HELP TO MIX DOWN STRONG WINDS
FAIRLY EFFICIENTLY. THE NAM IS FORECASTING 50+ KNOTS AROUND 2K FEET
/60 KTS AT 5K FEET/ AFTER 12Z ON A LINE FROM NEAR HART TO KMOP...
WITH 50 KNOTS AROUND 4K FEET AT KMKG. THE GFS IS A LITTLE
LOWER...BUT STILL SHOWING THESE 50 KTS WINDS POTENTIALLY BEING MIXED
DOWN. CONSIDERING THE DEGREE ON CAA...COMBINED WITH THE DEEPENING
LOW AND ISALLOBARIC COMPONENT/STRONG PRESSURE RISES FOLLOWING THE
LOW...THE IS A DECENT CHANCE WE WILL SEE THESE STRONGER WINDS MIXED
DOWN NORTH OF INTERSTATE 96...ESPECIALLY ALONG THE LAKESHORE. WITH
THIS IN MIND...AND PER COLLABORATION WITH SURROUNDING OFFICES...WE
HAVE DECIDED TO HOIST A HIGH WIND WATCH FOR THE NRN HALF OF THE CWFA
FOR SUN AND SUN EVENING. THE CORE OF THE STRONGEST WINDS SHOULD COME
IN DURING THE LATE MORNING AND AFTERNOON HOURS. WE HAVE ALSO HOISTED
A STORM WARNING FOR NEARSHORE AREAS NORTH OF GRAND HAVEN.

AS FAR AS PCPN IS CONCERNED ON SUN...WE WILL LIKELY SEE A DRY PERIOD
RIGHT BEHIND THE FRONT. THEN THROUGH THE AFTERNOON...LOW AND MID
LEVEL MOISTURE WILL MOVE IN AS THE TAIL END OF THE UPPER ENERGY
PASSES OVER NRN LOWER MI AND THE U.P.. IN ADDITION AS H850 TEMPS
FALL TO AROUND -4C...SOME LAKE ENHANCEMENT IS LIKELY. ALONG AND
SOUTH OF INTERSTATE 96...THE MOISTURE IS SHALLOW ENOUGH AND THE
BETTER FORCING STAYS NORTH TO KEEP THESE AREAS DRY. EVEN SOME SUN
MIGHT BREAK OUT IN THE AFTERNOON HOURS. TEMPS WILL FALL ALL DAY LONG
FROM HIGH TEMPERATURES REACHED IN THE EARLY MORNING HOURS
PRE-FRONTAL.

A FEW SHOWERS WILL REMAIN IN THE EVENING ACROSS THE NRN COUNTIES
BEFORE THE SYSTEM MOVES ENTIRELY OUT OF THE AREA AND HIGH PRESSURE
BRIEFLY BEGINS TO BUILD IN. A FEW OF THESE SHOWERS MAY MIX WITH A
LITTLE SNOW OVER THE HILLS OF CENTRAL LOWER AS THE MELTING LAYER IS
EXPECTED TO FALL TO LESS THAN 1500 FT. THIS WILL BE A SHORT WINDOW
OF OPPORTUNITY BEFORE THE PCPN MOVES OUT.

RIDGING WILL START THE DAY OUT OVERHEAD. HOWEVER AS THE NEXT STRONG
JET STREAK MOVES IN AND CARVES OUT THE NEXT TROUGH...CLOUDS WILL
INCREASE THROUGH THE DAY. ISENTROPIC ASCENT AHEAD OF THE NEXT SYSTEM
WILL BRING A CHC OF SOME LIGHT RAIN TO THE WRN COUNTIES LATE AS
MOISTURE LOWERS ENOUGH TO BRING THE THREAT IN.

.LONG TERM...
ACTIVE NOVEMBER WEATHER PATTERN CONTINUES THROUGH THE EXTENDED
PERIOD. PRIMARY FORECAST CHALLENGES ARE FOR POPS AND PRECIP TYPE AS
SYNOPTIC SYSTEMS PASSING THROUGH ARE FOLLOWED BY PERIODS OF LAKE
EFFECT SNOW SHOWERS.

SFC LOW PASSES NORTH OF LOWER MICHIGAN FROM MONDAY NIGHT INTO
TUESDAY WITH COLD FRONT PASSAGE DURING THE DAY. DECENT MODEL
AGREEMENT ON THE TIMING OF THE FRONT AND SUBSEQUENT PERIOD OF LAKE
EFFECT PRECIP. EXPECT RAIN TO CHANGE TO PRIMARILY SNOW FOR ALL BUT
THE IMMEDIATE LAKESHORE BY WEDNESDAY MORNING AS MINUS 10C ISOTHERM
AT 850 MB IS PROGGED ACROSS LAKE MICHIGAN BY THAT TIME. SFC RIDGING
MOVING IN ON THURSDAY SHOULD LEAD TO THE LAKE EFFECT SNOW SHOWERS
WINDING DOWN...AND WILL LOWER POPS TO SLIGHT CHANCE FOR MOST OF THE
FORECAST AREA AWAY FROM THE LAKE. A NORTHERN STREAM CLIPPER SYSTEM
THEN ARRIVES FOR FRIDAY...WITH THE GFS SHOWING GOOD RUN TO RUN
CONSISTENCY DESPITE THIS BEING A FAST MOVING SYSTEM. THE ECMWF IS
NOT AS AGGRESSIVE WITH THIS SYSTEM...SHOWING ONLY A SFC TROUGH
PASSAGE AS IT HOLDS THE MAIN SHORTWAVE BACK ACROSS NW CANADA. WILL
KEEP THE CURRENT LOW CHANCE POPS GOING FOR THE END OF THE WEEK.

ONLY MADE MINOR ADJUSTMENTS TO TEMPS TO REFLECT LAKE INFLUENCE ALONG
THE COASTAL AREAS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR THE NORTHERN
HALF OF THE CWFA SUN THROUGH SUN EVENING.

STORM WARNING FOR THE NEARSHORE WATERS FROM GRAND HAVEN TO MANISTEE
SUN THROUGH SUN EVENING.

GALE WARNING FOR THE NEARSHORE WATERS FROM ST. JOSEPH TO GRAND HAVEN
SUN THROUGH SUN EVENING.

SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE TODAY THROUGH SATURDAY
NIGHT.

&&

NJJ OSTUNO
Hazardous weather outlook, Nov 11, 6:07 AM EST, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
607 AM EST FRI NOV 11 2005

LMZ844>849-121045-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
607 AM EST FRI NOV 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE MICHIGAN NEARSHORE
WATERS BETWEEN ST JOSEPH AND MANISTEE.

.DAY ONE...TODAY AND TONIGHT

WAVES ON LAKE MICHIGAN ARE EXPECTED TO BUILD TO 3 TO 5 FEET TONIGHT
NORTH OF HOLLAND...POSING A THREAT TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WAVES OF 3 TO 5 FEET WILL CONTINUE NORTH OF HOLLAND ON SATURDAY.
WAVES WILL BUILD SATURDAY NIGHT TO 7 TO 11 FEET NORTH OF HOLLAND...
AND TO 5 TO 8 FEET SOUTH OF HOLLAND

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY MORNING.
WINDS IN EXCESS OF 40 KNOTS ARE POSSIBLE ON SUNDAY BEHIND A STRONG
COLD FRONT. WAVES ON SUNDAY WILL LIKELY BUILD TO MORE THAN 10 FEET
OVER ALL OF THE LAKE MICHIGAN NEARSHORE WATERS.

THE FIRST SNOW EVENT OF THE SEASON IS POSSIBLE TUESDAY AFTERNOON AND
NIGHT. ITS A LITTLE TOO EARLY TO SAY JUST HOW MUCH MAY FALL...BUT
AT LEAST SOME MINOR ACCUMULATIONS SEEM LIKELY AT THIS POINT.
ADDITIONAL SCATTERED SNOW SHOWERS ARE POSSIBLE WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
607 AM EST FRI NOV 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY MORNING.
GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE ON SUNDAY BEHIND A
STRONG COLD FRONT.

THE FIRST SNOW EVENT OF THE SEASON IS POSSIBLE TUESDAY AFTERNOON AND
NIGHT. ITS A LITTLE TOO EARLY TO SAY JUST HOW MUCH MAY FALL...BUT
AT LEAST SOME MINOR ACCUMULATIONS APPEAR LIKELY AT THIS POINT.
ADDITIONAL SCATTERED SNOW SHOWERS ARE POSSIBLE WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

Nearby

High Wind Watches in Michigan, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.